I noticed that I was urinating more frequently and increased volume.
I had a blood test. Everything was normal except BUN - 44 (top of range is 18) and BUN/Creat Ratio - 47 (top of range 20). I also had a urine test that indicated Leuk as large and WBC - 64 (top of range is 3). Took a course of Cipro. Had Ultrasound for kidneys. Ultrasound indicated tiny renal cysts on right kidney. No other issues.
Had another blood test. BUN is now 40 and BUN/Creat Ratio is 36. There are still Leuk in my urine (Dr. office did a quick stick test in the office) What could be causing these elevated levels for BUN and BUN/Creat Ratio. Is there anything I can do? Are these elevated levels causing damage to my kidneys?
I never had any kidney issues before other than a urinary tract infection several years ago.
BUN or blood urea nitrogen can be elevated due to high protein intake, inadequate fluid intake or poor circulation. As the BUN to creatinine ratio is high, the most probable cause is dehydration, lack of intake of adequate fluids. So, drink adequate fluids and rec check your values.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.